Vol. 75, No. 1, 1978

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Quadratic forms with prescribed Stiefel-Whitney invariants

Ronald P. Brown

Vol. 75 (1978), No. 1, 59–76
Abstract

Milnor’s construction of Stiefel-Whitney invariants for quadratic forms gives a map ŵ from the Witt-Grothendieck ring of a field to a group arising in the K-theory of the field. Analogous maps are introduced here on the Witt ring and reduced Witt ring of the field. The images of these maps are studied. A central role is played by the degree of stability, in the sense of Elman and Lam, present in the Witt ring of the field.

Mathematical Subject Classification
Primary: 10C15, 10C15
Milestones
Received: 11 January 1977
Published: 1 March 1978
Authors
Ronald P. Brown